Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 275, NWS St. Louis, MO

June 25, 2000Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2000, 8:49 PM CDT for Knox County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 8:49 PM CDT (01:49 UTC)
Expired
Jun 25, 2000, 9:30 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, MO

The radar

The Quad Cities radar (KDVN), 207 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WUUS53 KLSX 260149
SVRSTL
MOC103-260230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 930 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF GREENSBURG...MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH...
  EDINA
  KNOX CITY
  COLONY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4034 9230 3999 9235 3996 9196 4029 9193

FG/MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 25, 3:45 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN JUN 25 2000

LKS LIKE WE CAN ONLY GET ABT 24 HRS OF TRANQUIL WX...AS NXT ROUND OF
STMS HV ALREADY FORMED OVR E NE/W IA.  CORFIDI VECTORS FROM ALL 3
MDLS ARE ALL POINTING TO A PRONOUCED SSE PROPAGATION OF STORMS DURG
THE OVRNGT HRS...WHICH WL ALLOW STMS TO INGEST AMS THAT CURRENLY HAS
LIS RUNNING FROM -10 TO -13 AND CAPES IN THE 3000-5000 J/KG RANGE.
THINK ETA QPF HAS AMTS RIGHT...BUT NOT AT ALL CERTAIN ABT THE
ORIENTATION WHICH KPS MAX RAINS OVR KS.  NGM IS CERTAINLY MORE
CORRECT WITH ONGOING CNVTN OVR OK...AND NOTICED THAT IT TENDS TO
SHIFT BULLSEYE MORE EWD INTO W MO. STM MOTION VECTORS ASSOC WITH
ONGOING STMS WULD SUPPORT THIS...AS WULD SUBTLE BUT SGFNT 85H
THERMAL GRADIENT WHICH IS DRAPED OVR W MO ATTM.

WITH INSTABILITIES SO GRT...PWS OF 1.5 TO 2.0...AND WITH SATURATED
GND FROM RECENT RAINS...AM CONCERNED THAT THIS MAY BE A VRY DANGEROUS
EVENT DURG THE OVRNGT HRS.  WL ISSUE FFA FOR NW PARTS OF CWFA FOR
TNGT DUE TO THIS THRT...GENLY ALG AND W OF A UIN-JEF LN.  HVIST RAIN
THRT IN OUR FA CERTAINLY APRS TO BE CNTRL MO...BUT WITH SUCH LO FFG
VALUES OVR NE DUE TO FRI NGTS/SAT RAINS...WL XTND WATCH INTO THIS
AREA AS WELL.

MDLS ARE IN GENL AGREEMENT THAT SVRL TROFS WL BE PASSING THRU CNTRL
U.S. OVR THE NXT 36 HRS...ALLOWING CDFNT OVR PLAINS TO DROP ACR FA.
12Z RUNS FOLLOWING CLOSELY WITH PREV RUNS IN PLACING FNT VCNTY OF
UIN-CNU LN BY 12Z...AND INTO SE MO BY MON EVE.  CHC POPS GIVEN BY
MOS SEEM A LTL LO ACR AREA ON MON...HWVR IF STMS BCM OUTFLO DOMINATED
THESE NUMBERS MAY BE MORE CORRECT. OVRALL...PCPN SHUD WIND DOWN FROM
N TO S DURING THE DAY MON...WITH LAST OF THE RAIN EXITING S AREAS
MON EVE.

NOW APRS FNT WL DROP FAR ENUF S TO MAKE TUE A DRY DAY...BFR NXT
SHTWV ROTATES THRU MEAN TROF PSTN OVR CNTRL U.S. AND GENERATES
ANOTHER ROUND OF RAIN FOR MID WEEK.

AS ALWAYS THIS TIME OF YR...TEMPS WL BE STGLY INFLUENCED BY TSTM
ACTIVITY...BUT IN GENL GOING FCSTS STILL LK TO BE A GD FIRST ESTIMATE.

.STL...FFA TNGT ALG-W OF A UIN-JEF LN
TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:14 PM CDTSevere Thunderstorm WarningLSXShelby61 min
Jun 25, 9:19 PM CDTSevere Thunderstorm WarningLSXMonroe41 min
Jun 25, 9:32 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis58 min
Jun 25, 9:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone62 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningLSXMarion43 min
Jun 25, 10:11 PM CDTTornado WarningLSXMarion34 min
Jun 25, 10:28 PM CDTSevere Thunderstorm WarningLSXMoniteau62 min
Jun 25, 10:37 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole53 min
Jun 25, 10:37 PM CDTSevere Thunderstorm WarningLSXAudrain53 min
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningLSXPike, Ralls40 min
Jun 25, 11:13 PM CDTSevere Thunderstorm WarningLSXOsage47 min
Jun 25, 11:17 PM CDTTornado WarningLSXPike43 min
Jun 25, 11:24 PM CDTSevere Thunderstorm WarningLSXMontgomery66 min
Jun 25, 11:32 PM CDTSevere Thunderstorm WarningLSXGasconade, Warren43 min
Jun 25, 11:32 PM CDTSevere Thunderstorm WarningLSXLincoln43 min
Jun 25, 11:59 PM CDTTornado WarningLSXLincoln, Pike46 min
Jun 26, 12:14 AM CDTSevere Thunderstorm WarningLSXFranklin, Lincoln, Saint Charles, Warren61 min
Jun 26, 12:14 AM CDTSevere Thunderstorm WarningLSXGasconade61 min
Jun 26, 12:55 AM CDTSevere Thunderstorm WarningLSXSaint Charles65 min
Jun 26, 12:55 AM CDTSevere Thunderstorm WarningLSXSaint Louis65 min
Jun 26, 1:34 AM CDTSevere Thunderstorm WarningLSXJefferson41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.